Posterior Reversible Encephalopathy in Nephrotic Syndrome: Case Report

    Published on:October 2018
    Journal of Young Pharmacists, 2018; 10(4):497-499
    Case Report | doi:10.5530/jyp.2018.10.110
    Authors:

    Madiha Nooreen1,*, Zeenath Unnissa1, Shafia Fatima1, Uzma Khan1, Zeba Fatima1, Mazhar Uddin Ali Khan2

    1Pharm.D, Department of Pharmacy Practice, Deccan School of Pharmacy, Hyderabad, Telangana, INDIA.

    2Head of Department, Department of Orthopedics, Deccan College of Medical Sciences, Hyderabad, Telangana, INDIA.

    Abstract:

    Posterior Reversible Encephalopathy Syndrome is a potentially life-threatening complication of nephrotic syndrome in pediatric patients. It is characterized by the presence of vasogenic edema in the parietal and occipital region of the brain that leads to the acute and sudden onset of unconsciousness, epileptic episodes, headache and visual disturbances. Multiple factors can predispose an individual with nephrotic syndrome to PRES such as- uncontrolled hypertension, administration of drugs (cyclosporine, tacrolimus), reduced serum albumin levels, anascara, disturbed body fluid status and renal insufficiency. PRES in pediatric patients with the nephrotic syndrome has been rarely reported. Here, we report a case of a 13-year-old boy with nephrotic syndrome who was presented with cellulitis in left knee and developed acute proteinuria and review of literature on PRES occurrence in nephrotic syndrome.

    Key words: Posterior reversible encephalopathy syndrome, Nephrotic syndrome, Pediatric, Tacrolimus, Calcineurin inhibitor.

    Article Download

     

    SCImago Journal & Country Rank

    Navigation